Alert archive / Nebraska / Red Flag Warnings in 2019
Red Flag Warning 2, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Nov 9, 2019, 3:14 PM CST for Dawson County, Furnas County, Gosper County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2019, 3:14 PM CST (21:14 UTC)
- Expired
- Nov 9, 2019, 6:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Hastings, NE
Counties Dawson County, NE, Furnas County, NE, Gosper County, NE
The radar
The Grand Island radar (KUEX), 122 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2653 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
338 WWUS83 KGID 092114 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 314 PM CST Sat Nov 9 2019 ...Dangerous Fire Weather Conditions This Afternoon... NEZ060-072-082-100000- /O.NEW.KGID.FW.W.0002.191109T2114Z-191110T0000Z/ Dawson-Gosper-Furnas- 314 PM CST Sat Nov 9 2019 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 060, 072 AND 082... The National Weather Service in Hastings has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 6 PM CST this evening. * AFFECTED AREA...In Nebraska, Fire Weather Zone 060 Dawson, Fire Weather Zone 072 Gosper and Fire Weather Zone 082 Furnas. * WINDS...Southwest around 20 mph gusting 25 to 30 mph. * TIMING...Through 6 PM CST. * RELATIVE HUMIDITY...As low as 18 percent. * IMPACTS...Any fires that develop will spread quickly and be difficult to control, exhibiting extreme fire behavior. Use caution if engaging in activities that could start a fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Wesely
1 follow-up statement
869 WWUS83 KGID 092347 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 547 PM CST Sat Nov 9 2019 NEZ060-072-082-100100- /O.EXP.KGID.FW.W.0002.000000T0000Z-191110T0000Z/ Dawson-Gosper-Furnas- 547 PM CST Sat Nov 9 2019 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 060, 072 AND 082... The wind has died down and the RH values will continue to rise as temperatures quickly cool this evening. Therefore, the red flag warning will be allowed to expire. $$ Wesely
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Nov 9, 2:51 PM CST, 23 minutes earlier.
Area forecast discussion, Nov 9, 2:51 PM CST, 23 minutes before
Area Forecast Discussion National Weather Service Hastings NE 251 PM CST Sat Nov 9 2019 .SHORT TERM...(This evening through Sunday) Issued at 238 PM CST Sat Nov 9 2019 For today, the synoptic pattern holds with the west coast ridge and trough in the eastern United States. The initial cold front passes through tonight. Models are consistent and this is high confidence. For Sunday, the upper level pattern amplifies. Models agree and have been consistent with solid stratus moving in from the north behind the cold front Sunday morning. Some areas central and south may see a quick glimpse of sun before we cloud over. Strong cold air advection, coupled with solid sky cover will keep temperatures from moving much passed what lows were in the morning, especially for central and northern areas, going below MAV and NBM, and closer to cooler MET and MEX guidance. .LONG TERM...(Sunday night through Saturday) Issued at 238 PM CST Sat Nov 9 2019 For Sunday night, the strongest push of cold air moves in with a second cold front. Both the ECMWF and GFS ensembles keep the heaviest precip/snow to the west/northwest of our CWA, although the ECMWF places the snow a little closer than the GFS. With the colder push of cold air, I will err on the side of heavier snow and going toward Kuchera ratio for snow, giving us close to an inch in our far west, using solutions with higher QPF. Monday, the strong cold air advection continues into Monday morning. Some flurries will be possible with stratus and strong cold air advection. The surface high on Monday morning will probably be near eastern Montana, and near 1048 mb. For Monday night, although we have an anomalously cold air mass, we should start to get some warm air advection as models show this in the 850 mb level and have consistently shunted the worst of the cold off to the east, which will mean that our extreme cold temperatures will be short- lived. The surface high will still sit at about 1040 mb in the southern Plains by Monday night. On Tuesday, the cold arctic high moves out of the central/southern Plains. Temperatures will start to moderate, but still a good 20 degrees below normal. Beyond Tuesday night, the ridge will still reside in the west with the trough in the east at the synoptic level. However, there is an overall trend of de-amplification within ensembles and operational numerical model runs. This will help moderate temperatures some, especially as the weaker ridge tries to make its way a bit farther east toward the Plains, but will not be enough to get us to normal, and we will still probably be 5 to 10 degrees below average by the end of the week, but a far cry warmer than the beginning. There will probably be a weak cold front move through by Wednesday night that could give us some brief flurries, but this looks so insignificant within the dry northwest flow that I left this out of the forecast for now. && .AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Sunday) Issued at 1156 AM CST Sat Nov 9 2019 VFR conditions heading into tonight, but after 12Z, stratus will move in, and ceilings will be in the IFR range eventually, and then lower to near LIFR. High confidence in this stratus moving in behind a strong cold front. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...Heinlein LONG TERM...Heinlein AVIATION...Heinlein
Hazardous weather outlook, Nov 9, 2:31 PM CST, 43 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 231 PM CST Sat Nov 9 2019 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 101200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 231 PM CST Sat Nov 9 2019 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Relative humidity will dip below 20 percent this afternoon for much of the area along with south southwest wind gusts of 15 to 20 mph. Some locations could have wind gusts in the 20 to 30 mph range for short periods of time. This will result in near critical fire weather conditions across the outlook area, especially along and west of Highway 281. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Light snowfall accumulations are expected across much of the local area Sunday night...with up to one inch of total snowfall accumulation possible across the most favored areas, generally along and north of Highway 6 and west of highway 281. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings Heinlein
Nearby
Red Flag Warnings in Nebraska, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.